What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 2, 5:33 AM CST, 3 hours 36 minutes earlier.
Area forecast discussion, May 2, 5:33 AM CST, 3 hours 36 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
633 AM CDT Thu May 2 2024
...New AVIATION...
.SHORT TERM...
(Thursday through Friday)
Issued at 342 AM CDT Thu May 2 2024
Busy morning, so will have to keep this brief. Current MCS over N
and ECntrl TX continues to make Ewd progress, ahead of the well-
defined shortwave evident on the water vapor imagery over WCntrl
TX. The heaviest rain has fallen just SW of the CWA over Cntrl and
upper SE TX, with two MCV's evident just SW of LFK and near ACT
focusing the stronger convection and the heavier concentrations of
rainfall. While an isolated strong or severe storm can't be ruled
out this morning mainly along the instability axis of SE TX into
WCntrl LA, the threat for locally heavy rainfall and localized
flooding will be the greatest concern mainly along and S of the
I-20 corridor of E TX/N LA before diminishing from W to E later
this morning through the afternoon with the departure of this
trough. Widespread rainfall amounts of 1-3 inches with isolated
higher amounts are possible through the afternoon, before the
convection becomes more isolated/widely scattered later in the
day.
Attm, will allow the Flood Watch to expire at 00Z this
evening, although there is some hint amongst the progs with
additional convection development late this afternoon/evening
along the Red River of N TX/Srn OK, as well as farther NNE along a
weak sfc front that will shift SE into SE OK/portions of SW AR
late tonight. There is reasonable agreement amongst the progs that
a subtle shortwave trough embedded in the SW flow will develop in
VC of the Red River Valley late this afternoon, ahead of
amplifying trough that will lift NE into the Nrn Plains/Upper
Midwest. This attendant forcing will help to amplify convection
to our NW, before it slides SE into portions of the area after
midnight. Given the uncertainties with the extent and associated
QPF with this convection, do not have enough confidence yet to
extend or expand the Flood Watch through tonight, and thus will
allow the day shift to review the latest model data and extend it
if needed in the afternoon forecast package.
Convection should become more numerous across much of the area
Friday with this trough passage, before a lull in the convection
occurs Friday night. Near to below normal temps due to the rain
cooled air is expected through the short term.
15
&&
.LONG TERM...
(Friday Night through Thursday)
Issued at 342 AM CDT Thu May 2 2024
The unsettled weather pattern will continue through the upcoming
weekend, as the flow aloft remains SW beneath the Nrn Plains
troughing, before being replaced with the ahead of the next
upstream troughing over the Great Basin. The lead perturbation is
progged to traverse the area Saturday, with diurnal heating
contributing to scattered convection development during the day,
with a second perturbation in wake of the first one again focusing
at least scattered convection over the region. Should start to see
a more definitive warming trend commencing Monday, although the
influence of the ejecting Cntrl Rockies trough may still yield the
potential for isolated to scattered convection over the area.
Drier air should begin to mix down as the deep lyr flow becomes
more SW Tuesday, which should result in isolated convection (at
best) and even hotter conditions as we move through the latter
portions of the extended. In fact, there is enough consensus of
near 90 degree temps over Deep E TX/N LA Tuesday, becoming more
widespread Wednesday/Thursday. Resultant heat indices should range
from the mid 90s to near 100 degrees for mid and late week.
15
&&
.AVIATION...
(12Z TAFS)
Issued at 627 AM CDT Thu May 2 2024
For the 02/12Z TAFs, conditions continue to deteriorate, with
area METARs indicating descending CIGs ahead of showers and storms
spreading across ArkLaTex airspace from the south and west. This
rainfall has shown a history of being very electrified, thus
carrying more TSRA than SHRA as it treks into the ArkLaTex through
this forecast period. With the heaviest convection, deterioration
to LIFR conditions will be possible. Southeasterly winds will
continue throughout at speeds of 5 to 15 kts with higher gusts
possible in the vicinity of stronger convection.
/26/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 78 70 81 68 / 100 50 70 10
MLU 80 68 79 65 / 80 50 80 20
DEQ 76 64 81 64 / 90 50 50 20
TXK 77 66 80 66 / 90 50 60 20
ELD 77 66 79 64 / 80 60 70 20
TYR 80 68 82 68 / 100 40 50 10
GGG 78 67 81 67 / 100 50 60 10
LFK 82 68 82 68 / 100 50 70 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...Flood Watch through this evening for LAZ001>006-010>014-017>022.
OK...None.
TX...Flood Watch through this evening for TXZ136>138-149>153-165>167.
&&
SHORT TERM...15
LONG TERM....15
AVIATION...26
Hazardous weather outlook, May 2, 3:40 AM CST, 5 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
440 AM CDT Thu May 2 2024
LAZ001>006-010>014-017>022-TXZ136>138-149>153-165>167-031100-
Caddo-Bossier-Webster-Claiborne-Lincoln-Union-De Soto-Red River-
Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-Caldwell-
La Salle-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-Nacogdoches-
Shelby-Angelina-San Augustine-
440 AM CDT Thu May 2 2024
...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
This Hazardous Weather Outlook is for north central Louisiana,
northwest Louisiana, east Texas and northeast Texas.
.DAY ONE...Today and tonight.
Showers and thunderstorms will spread east across East Texas and
North Louisiana today, ahead of an upper level disturbance that will
shift east across the region from Central Texas. Locally heavy
rainfall will be possible, with widespread rainfall amounts of one
to three inches, with isolated higher amounts, expected. Given the
saturated grounds from recent heavy rainfall, the threat for flash
flooding will be possible, before diminishing from west to east late
this morning through the afternoon. Showers and thunderstorms are
expected to become more isolated to widely scattered this afternoon,
before increasing once again late tonight.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Scattered to numerous showers and thunderstorms will continue over
the region Friday before diminishing by afternoon. Brief heavy
rainfall may result in minor flooding of low lying, poor drainage
areas. Showers and thunderstorms are expected to become more
scattered over the region Saturday and Sunday, before drier and
hotter conditions return Monday through Wednesday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed today and late tonight for
rainfall and potential flooding reports.
ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-108>112-124>126-031100-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-McCurtain-Red River-Bowie-Franklin-Titus-Camp-Morris-
Cass-Wood-Upshur-Marion-
440 AM CDT Thu May 2 2024
This Hazardous Weather Outlook is for south central Arkansas,
southwest Arkansas, southeast Oklahoma and northeast Texas.
.DAY ONE...Today and tonight.
Showers and a few embedded thunderstorms will shift east across
Northeast Texas, Southeast Oklahoma, and Southwest Arkansas today,
before diminishing from west to east by afternoon. However,
additional scattered showers and thunderstorms are expected to
develop and spread over the region late tonight ahead of another
upper level disturbance and weak surface front. Brief heavy rainfall
will be possible in the stronger storms today and late tonight, which
may result in minor flooding of low lying, poor drainage areas.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Scattered to numerous showers and thunderstorms will continue over
the region Friday before diminishing by afternoon. Brief heavy
rainfall may result in minor flooding of low lying, poor drainage
areas. Showers and thunderstorms are expected to become more
scattered over the region Saturday through Monday, before drier and
hotter conditions return Tuesday and Wednesday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation should not be needed through tonight.
15
In the hours before
Special weather statement, May 2, 7:40 AM CST, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Shreveport LA
840 AM CDT Thu May 2 2024
LAZ010-017-TXZ153-166-167-021430-
De Soto LA-Sabine LA-Sabine TX-San Augustine TX-Shelby TX-
840 AM CDT Thu May 2 2024
...STRONG THUNDERSTORMS WILL IMPACT WESTERN DE SOTO AND NORTHWESTERN
SABINE PARISHES...EASTERN SHELBY...EASTERN SAN AUGUSTINE AND WESTERN
SABINE COUNTIES THROUGH 930 AM CDT...
At 839 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles north of Logansport to Patroon to 12
miles west of Pineland. Movement was east at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Mansfield, Milam, Stonewall, Logansport, Hemphill, Pineland,
Converse, Patroon, Rosevine, Oak Grove, Huxley, South Mansfield,
Keachi, Noble, Grand Cane, Longstreet, Stanley, Kingston, Bronson,
and McElroy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If on or near Toledo Bend, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3119 9425 3161 9403 3209 9400 3234 9375
3232 9371 3176 9361 3122 9389 3115 9421
TIME...MOT...LOC 1339Z 247DEG 22KT 3206 9396 3164 9397 3123 9418
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
24Special weather statement, May 2, 8:02 AM CST, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Shreveport LA
902 AM CDT Thu May 2 2024
TXZ126-138-151-021430-
Panola TX-Harrison TX-Marion TX-
902 AM CDT Thu May 2 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN MARION...EASTERN
HARRISON AND NORTH CENTRAL PANOLA COUNTIES THROUGH 930 AM CDT...
At 901 AM CDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from near Marshall to 8 miles
southeast of Hallsville to 6 miles northeast of Beckville. Movement
was northeast at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Marshall, Waskom, Karnack, Elysian Fields, Woodlawn, Scottsville,
Uncertain, Jonesville, Nesbitt, Darco, and Leigh.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
If on or near Caddo Lake, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3281 9407 3266 9408 3244 9405 3223 9441
3241 9447 3262 9445
TIME...MOT...LOC 1401Z 232DEG 26KT 3257 9443 3244 9444 3233 9441
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
24Special weather statement, May 2, 8:07 AM CST, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Shreveport LA
907 AM CDT Thu May 2 2024
LAZ001-002-010-021500-
De Soto LA-Bossier LA-Caddo LA-
907 AM CDT Thu May 2 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN DE SOTO...
SOUTHWESTERN CADDO AND WEST CENTRAL BOSSIER PARISHES THROUGH 1000 AM
CDT...
At 906 AM CDT, Doppler radar was tracking a cluster of strong
thunderstorms 7 miles southeast of Greenwood, or 8 miles southwest of
Shreveport, moving northeast at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Shreveport, Bossier City, Greenwood, Blanchard, Benton, Stonewall,
Belcher, Eastwood, Fosters, Keachi, Dixie, Keat Chie, Ferguson,
Princeton, Spring Ridge, Cross Lake, Bodcau, Barksdale Air Force
Base, Keithville, and Forbing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
If on or near Cross Lake, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3210 9398 3233 9403 3279 9388 3260 9350
TIME...MOT...LOC 1406Z 206DEG 22KT 3236 9388
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
24Special weather statement, May 2, 8:33 AM CST, 36 minutes before
Special Weather Statement
National Weather Service Shreveport LA
933 AM CDT Thu May 2 2024
LAZ010-017-021500-
De Soto LA-Sabine LA-
933 AM CDT Thu May 2 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN DE SOTO AND
NORTHWESTERN SABINE PARISHES THROUGH 1000 AM CDT...
At 933 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles south of Mansfield to near Converse to
near Zwolle. Movement was northeast at 30 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Zwolle, Converse, Oak Grove, Pleasant Hill, Noble, Pelican, and
Belmont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3206 9349 3183 9344 3164 9346 3156 9379
3176 9372 3198 9373
TIME...MOT...LOC 1433Z 246DEG 24KT 3194 9365 3180 9365 3166 9369
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
24Special weather statement, May 2, 8:53 AM CST, 16 minutes before
Special Weather Statement
National Weather Service Shreveport LA
953 AM CDT Thu May 2 2024
LAZ017-TXZ167-021530-
Sabine LA-Sabine TX-
953 AM CDT Thu May 2 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN SABINE PARISH IN
NORTHWESTERN LOUISIANA AND SOUTHEASTERN SABINE COUNTIES THROUGH 1030
AM CDT...
At 952 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Hemphill, or 15 miles west of Toledo Bend Dam, moving
east at 15 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Fairmount and Yellowpine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
If on or near Lower Toledo Bend, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 3116 9393 3133 9388 3129 9356 3117 9358
3118 9360
TIME...MOT...LOC 1452Z 286DEG 14KT 3122 9383
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
24Special weather statement, May 2, 9:01 AM CST, 8 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1001 AM CDT Thu May 2 2024
LAZ010-011-017-018-021530-
De Soto LA-Natchitoches LA-Red River LA-Sabine LA-
1001 AM CDT Thu May 2 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN DE SOTO...
SOUTHEASTERN RED RIVER...WESTERN NATCHITOCHES AND NORTHEASTERN SABINE
PARISHES THROUGH 1030 AM CDT...
At 1000 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles southwest of Coushatta to near Many.
Movement was east at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Natchitoches, Many, Coushatta, Campti, Allen, Pleasant Hill,
Provencal, Natchez, Clarence, Robeline, Powhatan, Lake End, Belmont,
Bellwood, Hanna, Marthaville, Armistead, Ajax, Evelyn, and Grand
Ecore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3205 9297 3150 9307 3159 9358 3201 9354
TIME...MOT...LOC 1500Z 272DEG 20KT 3193 9348 3163 9353
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
24